Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

I am having high serum calcium and low vitamin D, how can i handle it ?

I am from saudi Arabia. On a routine blood test I found that was done on 03 July, 2011 it was found that my serum total calcium level was high at 10.8mg/dl and vitamin D was very low at 8.93ng/ml. The last blood test which was done in 23rd June, 2010 last year revealed calcium at 9.7mg/dl and was normal. I am really worried over this. From browsing online I found out that it could ne mild hyperparathyroidism . There are not many doctors here who understand this hyperparathyroidism issue. They insist on taking more vitamin D supplements to bring up the D level. But I am afraid it will increase my serum calcium as well. Pls tell me which is the best way I should handle this issue with my doctors.
Asked On : Wed, 6 Jul 2011
Answers:  1 Views:  238
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
Hi welcome to HealthcareMagic

your serum calcium 10.8mg/dl is in normal range... The normal range is between 8 to 10mg/dl... small elevation in the calcium level will not have any adverse effect on you... Sun is the main good natural source of vitamin D, our body produces Vitamin D in skin on exposure to sun light... hence it is not necessary to take supplements for Vitamin D... by taking it also will not have any side effect... my opinion is to stop calcium tab, vit tab, just good nutritious diet and exposure to sunlight will settle the problem...
hope i have answered your question

Take care
Answered: Wed, 6 Jul 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor